Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 128, NWS Birmingham, AL

June 13, 2007Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 13, 2007, 12:48 AM CDT for Shelby County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 12:48 AM CDT (05:48 UTC)
Expired
Jun 13, 2007, 1:30 AM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Shelby County, AL

The radar

The Birmingham radar (KBMX), 25 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:02 AM CDTHAIL 0.75Wilsonville, ALDIME TO PENNY SIZE HAIL WAS BRIEFLY OBSERVED IN WILSONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 130548
SVRBMX
ALC117-130630-
/O.NEW.KBMX.SV.W.0128.070613T0548Z-070613T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 AM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF COLUMBIANA...

* UNTIL 130 AM CDT

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WILSONVILLE...OR NEAR CHILDERSBURG...AND MOVING SOUTHWEST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GASTON STEAM PLANT

HAIL UP TO ONE HALF INCH IN DIAMETER HAS BEEN REPORTED IN 
CHILDERSBURG WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3335 8638 3335 8638 3330 8637 3328 8644
      3321 8647 3319 8651 3314 8647 3309 8652
      3306 8657 3309 8663 3308 8669 3322 8676

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 130620
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 AM CDT WED JUN 13 2007

ALC117-130630-
/O.CON.KBMX.SV.W.0128.000000T0000Z-070613T0630Z/
SHELBY AL-
119 AM CDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN SHELBY COUNTY...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COLUMBIANA...MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBY

HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN WILSONVILLE AND 
CHILDERSBURG WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3335 8638 3335 8638 3330 8637 3328 8644
      3321 8647 3319 8651 3314 8647 3309 8652
      3306 8657 3309 8663 3308 8669 3322 8676

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:00 AM CDT, 48 minutes earlier.

Area forecast discussion, Jun 13, 12:00 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CDT WED JUN 13 2007

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING
OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM
DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY
OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS
AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT
LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY
DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM
TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED
TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE
NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59.

&&

.AVIATION...06Z TAF DISCUSSION.
NEW ROUND OF STORMS ACROSS THE EASTERN HALF OF THE CWA.  SOUTHERN
TAF SITES SHOULD EXPERIENCE THUNDERSTORMS OVER NEXT FEW HOURS.
ELSEWHERE...SKIES ARE CLEAR WITH A LIGHT EAST TO NORTHEAST WIND.
TOMORROW SCATTERED CUMULUS SHOULD BUILD ACROSS THE CENTRAL PORTION
OF THE STATE.  OVERALL...MOST SITES WILL REMAIN VFR WITH A TREND
DOWN TO MVFR AND KANB TO IFR DURING THE MORNING HOURS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT TUE JUN 12 2007

ALZ011>015-017>050-131735-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL
GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE
IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA.
THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA
GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST.

17/KLAWS

In the hours before

Special weather statement, Jun 13, 12:18 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CDT WED JUN 13 2007

ALZ048-050-130600-
BARBOUR-RUSSELL-
1218 AM CDT WED JUN 13 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND RUSSELL
COUNTIES UNTIL 100 AM CDT...

AT 1212 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTHEAST OF HAWKINSVILLE...MOVING SOUTHWEST AT
25 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON
Local storm report, Jun 13, 12:35 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 AM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     HAIL             TALLASSEE               32.54N 85.89W
06/13/2007  E0.75 INCH       TALLAPOOSA         AL   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL WAS REPORTED IN AND NEAR
            TALLASSEE.

&&

LINHARES
Special weather statement, Jun 13, 12:35 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 AM CDT WED JUN 13 2007

ALZ025-130600-
SHELBY-
1235 AM CDT WED JUN 13 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 100 AM
CDT...

AT 1230 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF VINCENT...MOVING SOUTHWEST AT 20 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

12/SIRMON
Local storm report, Jun 13, 12:38 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 AM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     TSTM WND DMG     DADEVILLE               32.83N 85.77W
06/12/2007                   TALLAPOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN DADEVILLE.

&&

LINHARES
Local storm report, Jun 13, 12:40 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 AM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     LIGHTNING        6 S DADEVILLE           32.75N 85.77W
06/13/2007                   TALLAPOOSA         AL   TRAINED SPOTTER

            NUMEROUS LIGHTNING STRIKES ACROSS SOUTHERN TALLAPOOSA
            COUNTY HAVE PRODUCED POWER OUTAGES.

&&

LINHARES
Local storm report, Jun 13, 12:42 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 AM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     HAIL             CHILDERSBURG            33.28N 86.35W
06/13/2007  E0.75 INCH       TALLADEGA          AL   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL WAS REPORTED IN CHILDERSBURG.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:38 PM CDTSevere Thunderstorm WarningBMXTallapoosa37 min
Jun 12, 11:43 PM CDTSevere Thunderstorm WarningBMXElmore32 min
Jun 13, 12:15 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery45 min
Jun 13, 12:23 AM CDTSevere Thunderstorm WarningBMXTalladega52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.